Florida, 2013

Heavy Rain in Florida, June 11, 2013

June 11, 2013 · NWS MLB · 1 event in 1 county or zone

Showers and storms formed during the afternoon and produced outflow boundaries, which collided, causing additional showers and storms. The steering flow was very weak, resulting in a very slow storm motion.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Showers and storms formed during the afternoon and produced outflow boundaries, which collided, causing additional showers and storms. The steering flow was very weak, resulting in a very slow storm motion. The heavy rain produced temporary, mostly minor flooding, particularly in Lake County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 11, 2:09 PM EST, 36 minutes earlier.

Area forecast discussion, Jun 11, 2:09 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT TUE JUN 11 2013

.DISCUSSION...

CURRENTLY-TONIGHT...SCATTERED CONVECTION FIRING UP ALONG AND AHEAD
OF THE SEA BREEZE BOUNDARIES WILL DIMINISH INTO THIS EVENING WITH
DEBRIS CLOUD COVER GRADUALLY DECREASING. THE POTENTIAL FOR A FEW
STRONG STORMS WILL CONTINUE THROUGH LATE AFTERNOON. LIGHT WINDS
AND PARTLY CLOUDY SKIES EXPECTED OVERNIGHT WITH POSSIBLY SOME PATCHY
GROUND FOG DEVELOPING LATE. TEMPS WILL FALL INTO THE LOW/MID 70S
ACROSS THE REGION.

WED-FRI...SUBTROPICAL RIDGE AXIS WILL SHIFT GRADUALLY SOUTHWARD
FROM MID TO LATE WEEK AS AN AREA OF LOW PRESSURE OVER THE MIDWEST
PUSHES EASTWARD AND DRAGS A COOL FRONT INTO THE SOUTHEAST UNITED
STATES. LIGHTER LOW LEVEL WINDS GRADUALLY INCREASE OUT OF THE W/SW
INTO LATE WEEK AS THIS BOUNDARY APPROACHES FLORIDA. DRIER AIR
BUILDS INTO NORTH CENTRAL FLORIDA WED/THURS WITH GREATEST AFT RAIN
CHANCES SOUTH OF ORLANDO EACH DAY. THEN MOISTURE INCREASES WELL
AHEAD OF THE FRONT FRI WITH A CHANCE FOR AFT STORMS OVER MUCH OF
THE REGION. TEMPS WILL BE ON THE RISE WITH HIGHS EACH AFT IN THE
LOW TO MID 90S OVER THE INTERIOR TO UPPER 80S/LOW 90S ALONG THE
COAST. LOWS WILL REMAIN AROUND THE LOW TO MID 70S THROUGH THE
PERIOD.

SAT-MON...(PREVIOUS DISCUSSION) UPPER LEVEL TROUGHING LIFTS
NORTHEAST ALLOWING MID LEVEL HIGH PRESSURE TO BUILD EAST INTO THE
ATLANTIC AND OVER THE SOUTHEAST UNITED STATES...GULF OF MEXICO AND
FLORIDA. AT THE SURFACE...HIGH PRESSURE INITIALLY OVER THE OHIO
RIVER VALLEY BUILDS EAST INTO THE ATLANTIC AND OVER THE SOUTHEAST
STATES AND FLORIDA. SURFACE AND LOW LEVEL FLOW SHIFTS TO THE
NORTHEAST SATURDAY THEN TO THE EAST SUNDAY AND DEEPENS WHILE
REMAINING OUT OF THE EAST ON MONDAY. THE DEEPENING EASTERLY FLOW
WILL TEND TO ALLOW EARLIER EAST COAST SEA BREEZE FORMATION AND
QUICKER INLAND PUSH EACH DAY. EXPECT SEA BREEZE COLLISIONS WEST OF
ORLANDO IF NOT WEST OF LAKE COUNTY. TEMPERATURES ALOFT WARM TO
AROUND -6C WHICH WOULD TEND TO REDUCE THE POTENCY OF ANY MID TO
LATE AFTERNOON STORMS OVER THE INTERIOR.

HIGHS FORECAST TO RANGE FROM THE UPPER 80S AT THE COAST AND LOWER
90S INLAND. MORNING LOWS TO RANGE FROM THE MID 70S ON SATURDAY TO
THE LOW 70S INTERIOR/MID 70S AT THE COAST BY MONDAY DUE TO OVERNIGHT
ONSHORE FLOW AT THE COAST.

&&

.AVIATION...TEMPO IFR/MVFR CONDS WITH ISO/SCT STORMS THROUGH
SUNSET WITH GREATEST COVERAGE OVER THE INTERIOR. CONVECTION WILL
THEN WEAKEN INTO THE EVENING AND SHOULD END BEFORE MIDNIGHT. MAY
SEE SOME PATCHY FOG PRODUCE MVFR VIS LATE OTHERWISE VFR
OVERNIGHT. DRIER AIR WILL BEGIN TO BUILD INTO NORTH CENTRAL FL
TOMORROW WITH BEST CHANCES FOR AFT SHOWERS/STORMS SOUTH OF KMCO.

&&

.MARINE...

TONIGHT/WEDNESDAY...SUBTROPICAL RIDGE AXIS SHIFTS FARTHER SOUTH
INTO TOMORROW. SOUTHERLY WINDS REMAIN RELATIVELY LIGHT AROUND 5 TO
10 KNOTS...BECOMING SLIGHTLY MORE ONSHORE TOWARD THE COAST
TOMORROW AFT AS SEA BREEZE DEVELOPS. SWELLS WILL KEEP SEAS UP TO
4 FEET OFFSHORE.

THUR-SUN...(PREVIOUS DISCUSSION) SOUTH TO SOUTHWEST FLOW THROUGH
FRIDAY BECOMING LIGHT SATURDAY AS THE SURFACE/LOW LEVEL RIDGE OVER
SOUTH FLORIDA WORKS ITS WAY BACK OVER CENTRAL FLORIDA/ADJACENT
COASTAL WATERS.

WINDS SHIFT TO THE NORTHEAST THEN EAST OVERNIGHT SATURDAY AND
SUNDAY AS HIGH PRESSURE OVER THE CONTINENTAL U.S. BUILDS INTO THE
ATLANTIC AND OVER THE SOUTHEAST STATES. WINDS COULD INCREASE TO 15
TO 20 KNOTS OVERNIGHT SATURDAY AND SUNDAY AS GRADIENT TIGHTENS
NORTH TO SOUTH AHEAD OF THE HIGH PRESSURE BUILDING DOWN THE
COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  74  91 /  20  20  20  20
MCO  73  94  74  95 /  20  20  20  20
MLB  74  89  75  92 /  20  30  20  30
VRB  73  89  74  89 /  20  30  20  30
LEE  75  94  75  95 /  20  20  20  20
SFB  74  95  76  96 /  20  20  20  20
ORL  76  94  76  95 /  20  20  20  20
FPR  72  87  73  90 /  20  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

PUBLIC/AVIATION...WEITLICH
RADAR/IMPACT WX....KELLY
Hazardous weather outlook, Jun 11, 10:45 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1145 AM EDT TUE JUN 11 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1145 AM EDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
THE ATLANTIC COAST AND GULF COAST SEA BREEZE BOUNDARIES ARE
DEVELOPING AND WILL PUSH SLOWLY INLAND THIS AFTERNOON SPARKING
ISOLATED SHOWERS AND LIGHTNING STORMS. COVERAGE AND INTENSITY OF
STORMS WILL INCREASE THIS AFTERNOON AS THE SEA BREEZES INTERACT WITH
EACH OTHER AS WELL AS LAKE BREEZES AND THUNDERSTORM OUTFLOWS. THE
GREATEST COVERAGE AND STRONGEST STORMS WILL BE OVER THE INTERIOR.
STORM MOTION THIS AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT
10 TO 15 MPH. THIS MAY BRING A FEW SHOWERS AND STORMS BACK TOWARD
THE VOLUSIA AND BREVARD COASTS.

LOCALLY HEAVY RAINFALL AMOUNTS OF TWO OR THREE INCHES...GUSTY WINDS
TO 50 MPH...AND FREQUENT LIGHTNING STRIKES MAY ACCOMPANY THE
STRONGER STORMS. PEOPLE SHOULD MOVE INDOORS AS SKIES BECOME DARK...
AS LIGHTNING SOMETIMES STRIKES AHEAD OF THE HEAVY RAIN.

.FLOOD IMPACT...
MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS CAN OCCUR IN
HEAVIER RAIN AREAS THIS AFTERNOON MAINLY OVER THE INTERIOR COUNTIES.
LOCALIZED AMOUNTS OF TWO TO THREE INCHES MAY OCCUR WITH THE STRONGER
STORMS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A MODERATE HAZARD FOR RIP CURRENTS
AT AREA BEACHES. THE HAZARD WILL BE GREATEST DURING THE TIME OF
OUTGOING TIDE. MAKE SURE TO CHECK WITH BEACH PATROL FOR THE LATEST
OCEAN CONDITIONS AND SWIM NEAR A GUARDED LIFEGUARD LOCATION.

.MARINE THUNDERSTORM GUST IMPACT...
STRONG WIND GUSTS UP TO 45 KNOTS WILL BE POSSIBLE OVER THE INLAND
LAKES ASSOCIATED WITH STRONG STORMS THAT DEVELOP. STORM MOTION THIS
AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH AND A
FEW STORMS MAY PUSH BACK TO THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR ACROSS
EAST CENTRAL FLORIDA THROUGH LATE WEEK. SUITABLE MOISTURE WILL
LINGER ACROSS THE AREA...RESULTING IN A MENTIONABLE THREAT FOR
AFTERNOON STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER THREE
INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

KELLY/PENDERGRAST

In the hours before

Special weather statement, Jun 11, 12:45 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT TUE JUN 11 2013

FLZ058-059-111815-
OKEECHOBEE-ST. LUCIE-
145 PM EDT TUE JUN 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE
COUNTY...

* UNTIL 215 PM EDT.

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHEAST OF
COUNTRY HILLS ESTATES...MOVING NORTHWEST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2730 8083 2756 8079 2756 8056 2730 8057
      2720 8065 2720 8066
TIME...MOT...LOC 1743Z 113DEG 6KT 2727 8063

KELLY
Special weather statement, Jun 11, 1:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
212 PM EDT TUE JUN 11 2013

FLZ141-111900-
COASTAL VOLUSIA COUNTY-
212 PM EDT TUE JUN 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 300 PM EDT.

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NEW SMYRNA
BEACH...MOVING SOUTH AT 20 MPH ALONG THE EAST COAST SEA BREEZE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

DOPPLER RADAR AND A STORM SPOTTER INDICATE SOME ROTATION WITH THIS
CELL. WHILE A TORNADO IS NOT IMMEDIATELY LIKELY...A FUNNEL CLOUD
WILL BE POSSIBLE.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2909 8092 2908 8093 2908 8092 2885 8079
      2885 8081 2881 8079 2882 8078 2881 8077
      2881 8079 2879 8079 2878 8102 2909 8106
      2911 8094
TIME...MOT...LOC 1808Z 346DEG 15KT 2903 8097

KELLY
Special weather statement, Jun 11, 1:33 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT TUE JUN 11 2013

FLZ044>046-111915-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
233 PM EDT TUE JUN 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...

* UNTIL 315 PM EDT.

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES EAST OF MOUNT
PLYMOUTH...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL STRONG STORMS ARE
DEVELOPING OVER SEMINOLE AND NORTHERN ORANGE COUNTY NEAR WINTER
SPRINGS AND WINTER PARK.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2882 8157 2889 8144 2886 8135 2885 8136
      2884 8133 2883 8126 2882 8122 2861 8114
      2855 8133 2867 8153
TIME...MOT...LOC 1831Z 308DEG 4KT 2882 8145

KELLY
Special weather statement, Jun 11, 2:21 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT TUE JUN 11 2013

FLZ045-053-112030-
ORANGE-OSCEOLA-
321 PM EDT TUE JUN 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER EASTERN ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...

* UNTIL 430 PM EDT.

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL OUTFLOW BOUNDARIES THAT WILL COLLIDE OVER EASTERN ORANGE AND
NORTHERN OSCEOLA COUNTIES IN THE NEXT HOUR OR SO. STRONG STORMS
AREEXPECTED TO DEVELOP AS A RESULT OF THESE COLLISIONS MAINLY EAST
OF ORLANDO OVER WEDGEFIELD...BITHLO...LAKE NONA...HARMONY AND SAINT
CLOUD. MOVEMENT WILL BE TOWARD THE SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2855 8133 2861 8117 2861 8098 2849 8092
      2829 8090 2796 8107 2805 8137 2806 8137
      2807 8135 2808 8144 2810 8146 2814 8146
      2815 8153
TIME...MOT...LOC 1916Z 349DEG 4KT 2841 8116

KELLY
Special weather statement, Jun 11, 2:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT TUE JUN 11 2013

FLZ044-045-144-112015-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
328 PM EDT TUE JUN 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...

* UNTIL 415 PM EDT.

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
LEESBURG...DRIFTING SLOWLY EAST.  ANOTHER STRONG STORM WAS AROUND
MOUNT DORA...ALSO MOVING SLOWLY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LEESBURG AIRPORT AND MID FLORIDA LAKES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND
FLOODING IN POORLY DRAINED AREAS IS POSSIBLE. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 2866 8196 2892 8196 2892 8195 2884 8151
      2862 8151 2863 8196 2865 8196
TIME...MOT...LOC 1926Z 255DEG 10KT 2878 8185

RL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Lake

When
June 11, 2:45 PM EST
Where
Lake County, 0.92 mi NW of Mt Dora
Property damage
$10,000
Reported by
Newspaper
Coordinates
28.810, -81.640

Heavy rain caused loose sand in a road construction project area in Mount Dora to shift and partially bury four cars, also blocking a hotel entryway. The event was reported by the Orlando Sentinel.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450886.